Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 4, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 9, 2020, 3:09 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2020, 3:09 PM EDT (19:09 UTC)
- Expired
- Apr 9, 2020, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:01 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS51 KOKX 091909
SVROKX
CTC011-091945-
/O.NEW.KOKX.SV.W.0004.200409T1909Z-200409T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
309 PM EDT Thu Apr 9 2020
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Southeastern New London County in southern Connecticut...
* Until 345 PM EDT.
* At 309 PM EDT, severe thunderstorms were located along a line
extending from near Preston to near Plum Island, moving east at 70
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Severe thunderstorms will be near...
Griswold around 315 PM EDT.
Voluntown around 320 PM EDT.
Mystic around 325 PM EDT.
Norwich--New London around 330 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4142 7180 4142 7182 4141 7184 4135 7183
4132 7184 4132 7186 4133 7189 4129 7200
4130 7216 4127 7220 4127 7233 4130 7235
4132 7235 4156 7218 4157 7179
TIME...MOT...LOC 1909Z 251DEG 59KT 4152 7195 4119 7224
HAIL...<.75IN
WIND...60MPH
$$
JM1 follow-up statement
735
WWUS51 KOKX 091944
SVSOKX
Severe Weather Statement
National Weather Service New York NY
344 PM EDT Thu Apr 9 2020
CTC011-091954-
/O.EXP.KOKX.SV.W.0004.000000T0000Z-200409T1945Z/
New London CT-
344 PM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEW LONDON COUNTY
WILL EXPIRE AT 345 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4142 7180 4142 7182 4141 7184 4135 7183
4132 7184 4132 7186 4133 7189 4129 7200
4130 7216 4127 7220 4127 7233 4130 7235
4132 7235 4156 7218 4157 7179
TIME...MOT...LOC 1944Z 251DEG 59KT 4168 7131 4135 7160
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:26 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 9, 2:26 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
226 PM EDT Thu Apr 9 2020
.SYNOPSIS...
Intensifying low pressure moving across upstate New York will
send a strong cold front through the region today. High pressure
will build from the west Friday through Saturday night, then
move offshore on Sunday. A complex low pressure system will
approach Sunday night and move across on Monday. A cold front
will move across on Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A Severe Thunderstorm Watch is in effect for much of the
forecast area until 4 pm this afternoon (with the exception of
Orange and Putnam counties) as a warm front is over the area and
a cold front is approaching from the west. There have been a
couple of Severe Thunderstorm Warnings issued, with one verified
by a 66 mph gust at KLDJ in Union County, NJ. This was due to a
line of showers and thunderstorms that moved east from New
Jersey. This will continue to propagate eastward through the
afternoon.
A closed low pressure over the northern Great Lakes will deepen
as it approaches the region today. A secondary low will then
develop and rapidly deepen as it moves into Maine. Showers
develop in multiple rounds, the first associated with a warm
front late this morning followed by a line of showers and
embedded thunderstorms with the aforementioned cold front this
afternoon.
Strong dynamics aloft combined with the rapidly deepening surface
low will result in an environment favorable for severe weather. SPC
has upgraded to a Slight Risk for portions of the area. With
strong large-scale ascent, thunderstorms should develop and
quickly move in a line eastward. With strong winds in the low
and mid levels, any thunderstorm will be able to produce
damaging wind gusts and heavy downpours. A limiting factor
closer to the coast would the lack of surface based instability
mainly due to the marine influence and morning cloudiness. The
line will continue to weaken as it moves eastward across Long
Island.
The front will sweep quickly across the area this afternoon with a
tight pressure gradient setting up over the region in its wake. Cold
advection will result in deep mixing with BUFKIT profiles suggesting
wind gusts in the 35-45 mph range. Therefore have expanded the wind
advisory to cover the entire area.
High temperatures will be in the upper 50s to lower 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Winds will temporarily come down this evening before strong cold
advection arrives overnight bringing a secondary surge in winds by
Friday morning. It will be a chilly night as the region remains in
cyclonic flow with a broad upper trough will be over the northeast.
Lows will drop into the 30s for most of the area and closer to 40 in
and around NYC.
On the back side of the low that is slowly moving into the Canadian
Maritimes, another vort max will move through Friday morning. This
could kick off a few rain or snow showers into the afternoon.
The biggest concern on Friday will be the winds that develop as the
pressure gradient tightens up. Strong westerly winds will gust 40-45
mph with sustained winds 25-30 mph. A wind advisory will likely be
needed.
Temperatures will remain chilly on Friday in the upper 40s to lower
50s. Temperatures by Saturday morning will once again be in the 30s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There will be an active upper level jet stream south of the
region Friday night into Saturday that will eventually move
northward back into the region Sunday into Sunday night. Early
next week, jet will be south of the area and move back north into
the region towards midweek.
At the surface, low pressure will be filling in as it continues
moving northward within the Canadian Maritimes Friday night.
High pressure will build in from the west Friday night into
Saturday. The pressure gradient will slowly decrease during the
time period. Weather will be dry with winds eventually becoming
less gusty.
High pressure will strengthen as it moves east Saturday night
with the local pressure tendency in the region increasing
Saturday night. The high will be moving offshore going into
Sunday and will eventually give way to an approaching complex
low pressure system approaching from the south and west. The
progression of the system will have a warm front passage
followed by a cold front passage Monday into Monday evening.
Dry weather will prevail Sunday into Sunday evening as the
atmospheric column will have to sufficiently moisten before
the commencement of rainfall ahead of this system. Rain becomes
likely late Sunday night and continues through much of Monday.
Heavy rain will be possible Monday morning with the bulk of the
rainfall occurring Monday morning into early Monday afternoon.
Rain tapers off Monday night.
Rain showers a possibility again on Tuesday into Tuesday night
with another cold frontal passage. Models show possible
stalling of the front offshore heading into Wednesday so another
chance of rain showers is forecast Wednesday as well.
Temperatures on average are forecast to be a few degrees below
normal Friday night through Saturday night, near normal Sunday,
above normal Sunday night through Monday night, and closer to
normal thereafter.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A cold front will sweep through late this afternoon, preceded by
a line of gusty showers/tstms. The biggest impact initially
should be at the NYC metros with WSW to W winds G40-45kt, and
somewhat weaker winds to the north/east. Another line of showers
marking the actual cold front should come through shortly
after, and be followed by several hr of W winds 25-30G35-40kt,
highest across the NYC metros, Long Island, and lower Hudson
Valley terminals. Winds should diminish this evening, then pick
up at similar directions/speeds daytime Fri.
MVFR and local IFR cigs should go VFR after cold fropa per TAF
timing. Could see some BKN VFR cigs overnight mainly NW of NYC,
then throughout in the late morning and afternoon on Fri.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: No unscheduled AMD expected.
KLGA TAF Comments: No unscheduled AMD expected.
KEWR TAF Comments: No unscheduled AMD expected.
KTEB TAF Comments: No unscheduled AMD expected.
KHPN TAF Comments: No unscheduled AMD expected.
KISP TAF Comments: No unscheduled AMD expected.
.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday afternoon...VFR with W winds sustained 25-30 kt
G35-40kt.
.Friday night...VFR with WNW winds gradually diminishing to
15-20G25kt.
.Saturday...VFR. WNW winds 15G20-25kt.
.Sunday...VFR.
.Sunday night and Monday...MVFR to IFR in rain. S winds
G20-30kt. Chance of LLWS.
.Tuesday...Cold fropa with chance mainly afternoon showers/MVFR.
W winds G15-20kt.
&&
.MARINE...
Gales on all waters today through Friday.
A strong frontal system will pass through the waters today with a
strengthening southerly flow this morning, followed by a westerly
gale developing in the afternoon. There looks to be short respite
for the first half of tonight before gales return to the waters
during the early morning hours Friday. A shot of cold air in
conjunction with deepening low pressure tracking from northern New
England into the Canadian Maritimes Thursday night into Friday will
allow gales to continue through Friday evening.
SCA gusts for all waters Saturday. Sub-SCA conditions Saturday night
into Sunday evening as high pressure moves across the waters. SCA
gusts return for all waters late Sunday night with gales on the
ocean probable again Monday with rest of waters maintaining SCA
gusts. SCA gusts linger into much of Monday night. Ocean seas
forecast of 5 to 8 ft Friday night, 3 to 5 ft Saturday morning into
early Saturday afternoon. Then below 5 ft ocean seas thereafter
through Sunday evening. Ocean seas build back up to near 6 to 11 ft
late Sunday night into early next week.
&&
.FIRE WEATHER...
Wetting rains today should help limit fire growth potential on
Friday despite strong winds and low afternoon RH. With some
drying out Sat could be a day of concern, with W winds still
gusting to 30 mph and min RH 20-30%.
&&
.HYDROLOGY...
Rainfall of 1/4 to 1/2 inch with locally higher amounts
expected today. Low chance of minor nuisance flooding.
QPF 1-2 inches Sunday night into Monday could also cause at
least minor poor drainage flooding at that time.
&&
.TIDES/COASTAL FLOODING...
The combination of spring tides (some places needed less than
1/4 ft of positive tidal departures for minor coastal flooding)
and background tidal anomaly will have water levels exceeding
minor flood thresholds for vulnerable locations along Western
Long Island Sound, the south shore bays of western Long Island,
and along NY/NJ harbor. This all despite mostly weak wind/wave
forcing.
Astronomical tides are about 1/2 ft lower for this mornings
high tides, but strengthening SE flow ahead of an approaching
frontal system should allow for surge of 1-2 ft to develop, with
another round of widespread minor coastal flooding in the
aforementioned areas. Timing of peak winds looks to be after
high tide farther east, but if stronger winds arrive sooner,
minor coastal impacts could occur there as well.
Strong offshore flow develops before tonight high tide cycle.
Similar to Wednesday nights tide, not much surge needed to reach
minor flooding thresholds. Highest threat of minor coastal
flooding is along the south shore bays of Long Island, with
water slow to exit through the inlets. Elsewhere, a negative
surge will likely have water levels falling below minor flood
thresholds.
Breaking waves likely to build to 4-6 ft today, which will
likely cause beach erosion, but dune impacts should be minimal.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EDT this evening for CTZ005>012.
Coastal Flood Advisory until 2 PM EDT this afternoon for
CTZ009-010.
NY...Wind Advisory until 8 PM EDT this evening for NYZ067>075-
078>081-176>179.
Coastal Flood Advisory until 2 PM EDT this afternoon for
NYZ071-078-080-177-179.
Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
Friday for NYZ178-179.
NJ...Wind Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 PM EDT Friday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...CB/Goodman
NEAR TERM...CB/JP
SHORT TERM...CB
LONG TERM...CB/JM
AVIATION...Goodman
MARINE...DW
FIRE WEATHER...
HYDROLOGY...CB/Goodman
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Apr 9, 12:28 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1228 PM EDT Thu Apr 9 2020 CTZ005>008-011-012-NJZ002-004-006-103>108-NYZ069-070-072>075-079-081- 176-101630- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Middlesex-Southern New London- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northeastern Suffolk- Southeastern Suffolk-Northern Queens- 1228 PM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-068-101630- Orange-Putnam- 1228 PM EDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-010-NYZ071-078-080-177-101630- Southern Fairfield-Southern New Haven-Southern Westchester- Northwestern Suffolk-Southwestern Suffolk-Northern Nassau- 1228 PM EDT Thu Apr 9 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-101630- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1228 PM EDT Thu Apr 9 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ178-101630- Southern Queens- 1228 PM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-101630- Southern Nassau- 1228 PM EDT Thu Apr 9 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 96 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Apr 9, 1:26 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service New York NY
126 PM EDT Thu Apr 9 2020
NJZ004-006-104>108-NYZ072>075-176>178-091815-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Northern Nassau-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-New York
(Manhattan)-Richmond (Staten Is.)-
126 PM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...UNION...SOUTHEASTERN BERGEN...ESSEX...QUEENS...RICHMOND...
BRONX...KINGS...NEW YORK (MANHATTAN) AND NORTHWESTERN NASSAU
COUNTIES...
At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ramsey to Bound Brook. Movement was
east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Paterson and Wayne around 130 PM EDT.
Hackensack and Bergenfield around 140 PM EDT.
Linden and Riverdale around 145 PM EDT.
Huguenot and Tottenville around 150 PM EDT.
Todt Hill and Oakwood around 155 PM EDT.
Sands Point and Port Washington around 200 PM EDT.
Glen Cove and Coney Island around 205 PM EDT.
Rockaway Beach around 210 PM EDT.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4050 7426 4050 7428 4060 7422 4060 7446
4066 7440 4067 7446 4075 7436 4090 7434
4095 7428 4094 7415 4089 7413 4094 7407
4087 7374 4089 7358 4076 7371 4057 7379
4053 7393 4056 7401 4056 7403
TIME...MOT...LOC 1725Z 282DEG 42KT 4103 7419 4057 7457
JMSpecial weather statement, Apr 9, 1:42 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New York NY
142 PM EDT Thu Apr 9 2020
CTZ006>008-011-012-091830-
Southern Middlesex-Southern New London-Northern New London-Northern
New Haven-Northern Middlesex-
142 PM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON...NORTH
CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES...
At 141 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Durham to near Fishers Island.
Movement was northeast at 70 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Meriden, Middletown, Wallingford, Norwich, New London, Colchester,
East Hampton, Groton, Old Saybrook, Durham, Salem, Chester, Mystic,
Hartford and Cheshire.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
southern Connecticut.
LAT...LON 4142 7180 4141 7184 4134 7183 4129 7200
4130 7216 4127 7221 4142 7265 4144 7265
4143 7269 4150 7290 4158 7275 4163 7270
4165 7250 4158 7247 4160 7234 4164 7233
4167 7227 4171 7224 4166 7216 4164 7179
TIME...MOT...LOC 1741Z 226DEG 59KT 4147 7274 4126 7208
JMLocal storm report, Apr 9, 2:38 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST LINDEN AIRPORT 40.62N 74.25W
04/09/2020 M66 MPH UNION NJ AWOS
&&
DRJSpecial weather statement, Apr 9, 3:00 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
300 PM EDT Thu Apr 9 2020
NYZ079>081-091945-
Southwest Suffolk-Southeast Suffolk-Northeast Suffolk-
300 PM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...
At 300 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Peconic to near Mastic Beach.
Movement was east at 65 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Southold and Peconic around 305 PM EDT.
Shelter Island and Greenport around 310 PM EDT.
Southhampton and Plum Island around 320 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
southeastern New York.
LAT...LON 4103 7190 4066 7303 4073 7295 4073 7296
4074 7299 4084 7289 4098 7286 4100 7264
4115 7236 4119 7215 4128 7194 4109 7228
4104 7212 4114 7213 4114 7212 4110 7206
4101 7209 4109 7194 4107 7185 4106 7185
TIME...MOT...LOC 1900Z 255DEG 55KT 4110 7254 4070 7278
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:42 PM EDT | Special Weather Statement | OKX | 48 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.